Alert archive / Iowa / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 42, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at May 15, 2017, 5:40 PM CDT for 4 counties in Iowa. It was in force for 65 min. 25 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 15, 2017, 5:40 PM CDT (22:40 UTC)
- Expired
- May 15, 2017, 6:45 PM CDT
- In force
- 65 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 2.0 in
- Wind
- 60.0 mph
Counties Chickasaw County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA
The radar
The La Crosse radar (KARX), 139 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 15, 5:45 PM CDT | TSTM WND DMG | Osage, IA | DELAYED REPORT. TREES DOWN. |
| May 15, 5:45 PM CDT | TSTM WND DMG | Osage, IA | A FEW TREES AND POWER LINES BLOWN DOWN IN OSAGE. |
| May 15, 5:50 PM CDT | HAIL 0.25 | 2 W Rockford, IA | |
| May 15, 5:57 PM CDT | TSTM WND GST 60 | Marble Rock, IA | |
| May 15, 5:57 PM CDT | HAIL 1 | Marble Rock, IA | |
| May 15, 5:59 PM CDT | HAIL 0.88 | 2 W Rockford, IA | |
| May 15, 6:02 PM CDT | HAIL 0.25 | Elma, IA | |
| May 15, 6:11 PM CDT | TSTM WND GST 60 | 3 S Charles City, IA | |
| May 15, 6:11 PM CDT | HAIL 1 | 3 S Charles City, IA | |
| May 15, 6:16 PM CDT | HAIL 0.25 | Charles City, IA | |
| May 15, 6:20 PM CDT | TSTM WND GST 75 | Nashua, IA | TIME ESTIMATED FROM RADAR. TREES DOWN IN NASHUA. |
| May 15, 6:20 PM CDT | HAIL 0.75 | 2 Sw Nashua, IA | |
| May 15, 6:21 PM CDT | HAIL 0.88 | 2 Se Charles City, IA | |
| May 15, 6:27 PM CDT | TSTM WND DMG | Nashua, IA | NUMEROUS TREES BLOWN DOWN...SNAPPED...UPROOTED |
| May 15, 6:27 PM CDT | TSTM WND DMG | Nashua, IA | NUMEROUS TREES BLOWN DOWN...SNAPPED...UPROOTED. |
| May 15, 6:28 PM CDT | HAIL 1 | 1 W Ionia, IA | |
| May 15, 6:28 PM CDT | HAIL 1 | 1 Wnw Ionia, IA | |
| May 15, 6:34 PM CDT | TSTM WND DMG | 1 S Nashua, IA | TREES BLOWN DOWN |
| May 15, 6:34 PM CDT | TSTM WND DMG | 1 S Nashua, IA | TREES BLOWN DOWN. |
| May 15, 6:34 PM CDT | HAIL 0.25 | 1 S New Hampton, IA | |
| May 15, 6:34 PM CDT | HAIL 0.25 | 1 Sse New Hampton, IA | |
| May 15, 6:38 PM CDT | HAIL 2 | 2 S New Hampton, IA | REPORTED BY LAW ENFORCEMENT ON HIGHWAY 63 AT EXIT 201 |
| May 15, 6:38 PM CDT | HAIL 2 | 2 S New Hampton, IA | REPORTED BY LAW ENFORCEMENT ON HIGHWAY 63 AT EXIT 201. |
| May 15, 6:40 PM CDT | HAIL 2 | 2 Nne Little Turkey, IA | RIGHT ON CHICKASAW / WINNESHIEK CO. LINE. |
| May 15, 6:40 PM CDT | HAIL 2 | 4 S Protivin, IA | RIGHT ON CHICKASAW / WINNESHIEK CO. LINE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 17 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 15, 5:11 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 10.7 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -548 J/kg
- Mixed-layer LCL
- 1538 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
186
WUUS53 KARX 152240
SVRARX
IAC037-067-089-131-152345-
/O.NEW.KARX.SV.W.0042.170515T2240Z-170515T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service La Crosse WI
540 PM CDT MON MAY 15 2017
The National Weather Service in La Crosse has issued a
* Severe Thunderstorm Warning for...
Southern Mitchell County in north central Iowa...
Howard County in northeastern Iowa...
Floyd County in north central Iowa...
Chickasaw County in northeastern Iowa...
* Until 645 PM CDT
* At 539 PM CDT, severe thunderstorms were located along a line
extending from near Riceville to near Rockwell, moving east at 40
mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Severe thunderstorms will be near...
Riceville around 545 PM CDT.
Elma around 550 PM CDT.
Rockford around 600 PM CDT.
Marble Rock around 610 PM CDT.
Cresco and Protivin around 615 PM CDT.
Charles City around 620 PM CDT.
Nashua and Ionia around 635 PM CDT.
New Hampton and Fredericksburg around 645 PM CDT.
Other locations impacted by these severe thunderstorms include
Chickasaw, Alta Vista, Mitchell, North Washington and Colwell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4322 9302 4339 9278 4344 9208 4291 9208
4291 9303
TIME...MOT...LOC 2239Z 274DEG 36KT 4339 9257 4297 9326
HAIL...2.00IN
WIND...60MPH
$$
JAM4 follow-up statements
827
WWUS53 KARX 152249
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
549 PM CDT MON MAY 15 2017
IAC037-067-089-131-152345-
/O.CON.KARX.SV.W.0042.000000T0000Z-170515T2345Z/
Mitchell IA-Howard IA-Floyd IA-Chickasaw IA-
549 PM CDT MON MAY 15 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR SOUTHERN MITCHELL...HOWARD...FLOYD AND CHICKASAW COUNTIES...
At 548 PM CDT, severe thunderstorms were located along a line
extending from near Riceville to Rockwell, moving east at 40 mph.
Law enforcement reported a few trees and power lines blown down in
Osage.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Trained weather spotters.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
These severe storms will be near...
Riceville and Elma around 555 PM CDT.
Cresco around 615 PM CDT.
Protivin around 620 PM CDT.
Charles City around 625 PM CDT.
Nashua around 635 PM CDT.
Ionia around 640 PM CDT.
New Hampton and Fredericksburg around 645 PM CDT.
Other locations impacted by these severe thunderstorms include
Chickasaw, Alta Vista, Mitchell, North Washington and Colwell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4322 9302 4339 9278 4344 9208 4291 9208
4291 9303
TIME...MOT...LOC 2248Z 274DEG 36KT 4339 9248 4297 9317
HAIL...2.00IN
WIND...60MPH
$$
JAM306
WWUS53 KARX 152301
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
601 PM CDT MON MAY 15 2017
IAC037-067-089-131-152345-
/O.CON.KARX.SV.W.0042.000000T0000Z-170515T2345Z/
Mitchell IA-Howard IA-Floyd IA-Chickasaw IA-
601 PM CDT MON MAY 15 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR SOUTHERN MITCHELL...HOWARD...FLOYD AND CHICKASAW COUNTIES...
At 559 PM CDT, severe thunderstorms were located along a line
extending from near Lime Springs to 7 miles east of Rockwell, moving
east at 40 mph. Quarter size hail and estimated winds to 60 mph were
reported at 557 PM CDT near Marble Rock.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Trained weather spotters.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
These severe storms will be near...
Elma around 605 PM CDT.
Cresco and Protivin around 620 PM CDT.
Charles City around 625 PM CDT.
Nashua and Ionia around 640 PM CDT.
New Hampton around 645 PM CDT.
Other locations impacted by these severe thunderstorms include
Chickasaw, Alta Vista, Mitchell, North Washington and Colwell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4322 9302 4339 9278 4344 9208 4291 9208
4291 9303
TIME...MOT...LOC 2259Z 274DEG 36KT 4338 9235 4296 9305
HAIL...2.00IN
WIND...60MPH
$$
JAM858
WWUS53 KARX 152316
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
616 PM CDT MON MAY 15 2017
IAC037-067-089-131-152345-
/O.CON.KARX.SV.W.0042.000000T0000Z-170515T2345Z/
Mitchell IA-Howard IA-Floyd IA-Chickasaw IA-
616 PM CDT MON MAY 15 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR SOUTHERN MITCHELL...HOWARD...FLOYD AND CHICKASAW COUNTIES...
At 615 PM CDT, severe thunderstorms were located along a line
extending from near Cresco to near Marble Rock, moving east at 40
mph. Quarter size hail and wind gusts to 60 mph were reported 3
miles south of Charles City at 611 PM CDT.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Trained weather spotters.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
These severe storms will be near...
Cresco around 620 PM CDT.
Protivin around 625 PM CDT.
Nashua around 640 PM CDT.
Ionia around 645 PM CDT.
Other locations impacted by these severe thunderstorms include
Chickasaw, Alta Vista, North Washington, Colwell and Orchard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4322 9302 4336 9271 4344 9208 4291 9208
4291 9303
TIME...MOT...LOC 2315Z 278DEG 36KT 4335 9217 4293 9287
HAIL...2.00IN
WIND...60MPH
$$
JAM878
WWUS53 KARX 152336
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
636 PM CDT MON MAY 15 2017
IAC131-152343-
/O.CAN.KARX.SV.W.0042.000000T0000Z-170515T2345Z/
Mitchell IA-
636 PM CDT MON MAY 15 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MITCHELL COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 100 AM CDT for
north central and northeastern Iowa.
LAT...LON 4304 9302 4321 9255 4344 9208 4291 9208
4291 9303
TIME...MOT...LOC 2333Z 284DEG 31KT 4325 9209 4292 9264
$$
IAC037-067-089-152345-
/O.CON.KARX.SV.W.0042.000000T0000Z-170515T2345Z/
Howard IA-Floyd IA-Chickasaw IA-
636 PM CDT MON MAY 15 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR SOUTHEASTERN HOWARD...FLOYD AND CHICKASAW COUNTIES...
At 633 PM CDT, severe thunderstorms were located along a line
extending from near Protivin to near Nashua, moving east at 35 mph.
Trained spotters reported numerous trees down in Nashua at 627 PM
CDT.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Trained weather spotters.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
These severe storms will be near...
Cresco and Protivin around 640 PM CDT.
Other locations impacted by these severe thunderstorms include
Chickasaw, Alta Vista, North Washington, Colwell and Bassett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4304 9302 4321 9255 4344 9208 4291 9208
4291 9303
TIME...MOT...LOC 2333Z 284DEG 31KT 4325 9209 4292 9264
HAIL...1.50IN
WIND...60MPH
$$
JAMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 2:33 PM CDT, 3 hours 7 minutes earlier.
Area forecast discussion, May 15, 2:33 PM CDT, 3 hours 7 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 233 PM CDT Mon May 15 2017 .SHORT TERM...(This evening through Tuesday) Issued at 233 PM CDT Mon May 15 2017 Complex scenario this afternoon into the overnight concerning thunderstorm coverage and severe potential. As of 15.19Z, there is a narrow band of showers and thunderstorms from the Twin Cities to La Crosse to Richland Center along the leading instability gradient. These storms are producing some pea hail and brief heavy rain, but are otherwise not expected to produce widespread severe storms as they lift northeastward this afternoon. For much of the morning, convection allowing models (CAMs) were showing additional convective development by mid-afternoon across south-central MN into northern IA within 1500-2500 J/kg MLCAPE instability plume (surface dewpoints mid 50s to mid 60s) and 30 to 40 kts of 0-3 km shear as a weak short-wave lifted across the region. Latest HRRR/ESRL HRRR now appear to be backing away from that idea somewhat, or least delaying it until late afternoon/early evening, so overall confidence not as high as preferred this close to a potential event. If storms do develop, instability/shear profiles support large hail and damaging winds for areas mainly south of I-90. Farther north, severe potential is more limited. A second round of showers and thunderstorms is possible later this evening and into the overnight as an ill-defined surface warm front currently draped across central IA is forecast to lift northward with a strengthening low-level jet. Elevated storms north of the front could produce hail, but freezing levels around 12-13 kft may be a limiting factor for severe hail. Perhaps a greater threat will be locally heavy rainfall with training potential and PWATs around 1.5 inches, although placement of this precipitation is uncertain and dependent on the evolution of storms this afternoon. If, and it's a big if, the warm front can move far enough north early this evening and encounter a more unstable/pristine, moisture-rich boundary layer, cannot completely rule out an isolated tornado or damaging winds. Confidence in this scenario is very low. Warm front should lift north of I-90 by 12Z Tuesday, allowing for some lingering morning convection mainly north of I-94. Still expect a drying trend into the afternoon with periods of sunshine. Atmosphere becomes well capped with 925 hPa temperatures rising to between +21 and +24 Celsius. Assuming there is clean window with more sun than clouds, temperatures are likely to rise into the mid to upper 80s, but still cannot rule out some locations reaching 90 degrees. Tuesday still looking breezy to locally windy with roughly 30 to 35 kts in the well mixed boundary layer. This will result in frequent southerly gusts up to 35 mph, especially west of the MS River. .LONG TERM...(Tuesday night through Monday) Issued at 233 PM CDT Mon May 15 2017 Shower and thunderstorm chances return Tuesday night through Wednesday as a negatively-tilted 500 hPa closed low lifts northeastward from the Central Plains to the Upper Midwest. Despite strong shear, severe potential looks iffy at this point with a dirty warm sector. If substantial clearing/heating can occur ahead of the eastward advancing cold front, some severe storms will be possible. Latest GFS/NAM/ECMWF continue to show that the highest QPF will fall along and north of the surface low track from central MN into northern WI. Highs Wednesday will be cooler, generally in the 70s region-wide. Should see a brief dry period on Thursday with short-wave ridging aloft, although temperatures will be dropping into the 60s for highs. Precipitation chances return Friday into the weekend as a broad trough with multiple short-waves takes up residence across the the western two-thirds of the CONUS. Instability generally remains south of the forecast area, so thunder activity is unlikely. Temperatures will also be unseasonably cool with daily highs in the upper 50s to lower 60s. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1224 PM CDT Mon May 15 2017 VFR conditions will give way to periods of showers and thunderstorms this afternoon at both KRST/KLSE. Ceilings and visibility could drop to MVFR (possibly IFR) in the strongest storms with gusty erratic winds. For now, will cover thunder threat using TEMPO groups with the best time estimates from 20-23Z at KRST and from 21-24Z at KLSE, although adjustments will be likely as storms move across the area. A second round of showers and thunderstorms are possible later this evening and overnight, but their timing, coverage, and severity will be highly dependent on what happens this afternoon. For now, kept TAFs dry later this evening until better certainty emerges. Winds away from thunderstorms will be light, generally from the south-southeast through most of the period. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && SHORT TERM...Rogers LONG TERM...Rogers AVIATION...Rogers
Hazardous weather outlook, May 15, 3:16 PM CDT, 2 hours 24 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 316 PM CDT Mon May 15 2017 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-161200- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 316 PM CDT Mon May 15 2017 This Hazardous Weather Outlook is for portions of northeast Iowa...southeast Minnesota and southwest into central Wisconsin. .DAY ONE...Tonight Thunderstorms are expected to increase in coverage this evening and continue into the overnight. The greatest risks will be large hail and locally heavy rainfall. Localized flooding would be possible where storms repeat over the same area. A very small risk exists for a damaging wind gust or brief tornado over northeast Iowa and southwest Wisconsin through early evening. There is still some uncertainty on the timing, location, and coverage of the storms tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Additional chances for thunderstorms will exist Tuesday morning and again Tuesday night through Wednesday evening. A few storms on Wednesday could pose a risk for severe weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible this early evening in northeast Iowa and southwest Wisconsin should storms develop. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. baumgardt
In the hours before
Local storm report, May 15, 3:08 PM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
308 PM CDT MON MAY 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL MAUSTON 43.80N 90.08W
05/15/2017 E0.75 INCH JUNEAU WI TRAINED SPOTTER
0237 PM HAIL ELROY 43.74N 90.27W
05/15/2017 M0.75 INCH JUNEAU WI PUBLIC
REPORT VIA SOCIAL MEDIA. TIME ESTIMATED FROM
RADAR.
&&Special weather statement, May 15, 3:12 PM CDT, 2 hours 28 minutes before
Special Weather Statement
National Weather Service La Crosse WI
312 PM CDT MON MAY 15 2017
WIZ043-044-152115-
Juneau-Adams-
312 PM CDT MON MAY 15 2017
...A LINE OF STRONG THUNDERSTORMS NEAR THE WISCONSIN RIVER IN
CENTRAL WISCONSIN...
At 309 PM CDT, radar indicated strong thunderstorms were located
along a line extending north along the Wisconsin River from
Wisconsin Dells to Nekoosa. Movement was northeast at 30 mph.
Dime size hail is possible with these storms.
These storms will be near...
Dellwood around 315 PM CDT.
Friendship and Adams around 320 PM CDT.
Other locations impacted by these storms include Lemonweir, Strongs
Prairie, Big Flats, Lindina and Lyndon Station.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
LAT...LON 4364 9021 4395 9020 4425 8967 4425 8960
4364 8960
TIME...MOT...LOC 2009Z 237DEG 26KT 4402 8998 4364 8989
dbSpecial weather statement, May 15, 3:50 PM CDT, 1 hour 50 minutes before
Special Weather Statement National Weather Service La Crosse WI 350 PM CDT MON MAY 15 2017 IAZ008-152145- Mitchell- 350 PM CDT MON MAY 15 2017 ...A STRONG THUNDERSTORM WILL AFFECT MITCHELL COUNTY... At 348 PM CDT, a strong thunderstorm was located near St. Ansgar, or 11 miles northwest of Osage, moving east at 50 mph. Nickel size hail is possible with this storm. This storm will be near... Osage and Stacyville around 400 PM CDT. Riceville around 415 PM CDT. Other locations impacted by this storm include Mitchell, McIntire, Carpenter, Toeterville and Otranto. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4350 9302 4350 9256 4333 9256 4321 9302 TIME...MOT...LOC 2048Z 261DEG 45KT 4337 9300 db
Local storm report, May 15, 4:03 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
403 PM CDT MON MAY 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0359 PM HAIL SAINT ANSGAR 43.38N 92.92W
05/15/2017 E0.75 INCH MITCHELL IA LAW ENFORCEMENT
&&Local storm report, May 15, 4:04 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
404 PM CDT MON MAY 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0359 PM HAIL SAINT ANSGAR 43.38N 92.92W
05/15/2017 E0.75 INCH MITCHELL IA PUBLIC
&&Special weather statement, May 15, 5:22 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service La Crosse WI
522 PM CDT MON MAY 15 2017
IAZ008-018-152245-
Floyd-Mitchell-
522 PM CDT MON MAY 15 2017
...A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL AFFECT SOUTHERN
MITCHELL AND FLOYD COUNTIES...
At 521 PM CDT, radar indicated strong thunderstorms were located
along a line extending from 6 miles southwest of St. Ansgar to 9
miles northeast of Belmond. Movement was east at 45 mph.
Wind gusts of 50 to 55 mph and nickel size hail are possible with
these strong to severe thunderstorms.
Locations impacted include...
Charles City, Osage, Nashua, Nora Springs, Rockford, Riceville,
Rudd, Floyd, Marble Rock, Mitchell, and Colwell.
Prepare now for possible severe weather. Move indoors and if a
warning is issued, take actions to protect life and property.
LAT...LON 4330 9302 4339 9289 4340 9255 4291 9255
4291 9303
TIME...MOT...LOC 2221Z 269DEG 41KT 4330 9300 4296 9351
JAMThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 3:50 PM CDT | Special Weather Statement | ARX | Mitchell | 55 min |
| May 15, 5:22 PM CDT | Special Weather Statement | ARX | Floyd, Mitchell | 23 min |
| May 15, 5:55 PM CDT | Severe Thunderstorm Warning | ARX | Winneshiek | 50 min |
| May 15, 6:40 PM CDT | Severe Thunderstorm Warning | ARX | Allamakee, Chickasaw, Fayette, Winneshiek | 65 min |
| May 15, 6:46 PM CDT | Tornado Warning | ARX | Winneshiek | 44 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.